Alert archive / West Virginia / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Charleston, WV

February 3, 20077 counties in Ohio; 10 counties in West Virginia

NWS Charleston, WV issued this wind chill advisory at Feb 3, 2007, 5:12 AM EST for 7 counties in Ohio; 10 counties in West Virginia. It took effect at Feb 3, 2007, 1:17 PM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 5:12 AM EST (10:12 UTC)
In effect from
Feb 3, 2007, 1:17 PM EST
Expired
Feb 5, 2007, 12:00 PM EST
In force
47 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 115 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 031012
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
512 AM EST SAT FEB 3 2007

WVZ046-047-031815-
/O.NEW.KRLX.WC.Y.0001.070204T0500Z-070204T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
512 AM EST SAT FEB 3 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

AN ARCTIC COLD FRONT WILL PASS THROUGH THE AREA LATE TODAY. BEHIND
THE FRONT TONIGHT...WINDS WILL SHIFT OUT OF THE WEST AT 10 TO 20 
MPH...WITH GUSTS TO 30 MPH. AS ARCTIC AIR MOVES OVER THE REGION 
TONIGHT...WIND CHILLS WILL DROP INTO THE 10 TO 20 DEGREES BELOW
ZERO RANGE AFTER MIDNIGHT...WITH THE COLDEST READINGS AT HIGHER
ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MDP
7 follow-up statements
000 
WWUS41 KRLX 031817
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
117 PM EST SAT FEB 3 2007

OHZ066-067-075-076-084-WVZ037-038-040230-
/O.EXA.KRLX.WC.Y.0001.070204T0500Z-070204T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-NICHOLAS-WEBSTER-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS
117 PM EST SAT FEB 3 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

AN ARCTIC COLD FRONT WILL PASS THROUGH THE AREA LATE TODAY.
BEHIND THE FRONT TONIGHT...WINDS WILL SHIFT OUT OF THE WEST AT
10 TO 20 MPH...WITH GUSTS TO 30 MPH. AS ARCTIC AIR MOVES OVER THE
REGION TONIGHT...WIND CHILLS WILL DROP INTO THE 10 TO 20 DEGREES
BELOW ZERO RANGE AFTER MIDNIGHT...WITH THE COLDEST READINGS AT
HIGHER ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

WVZ046-047-040230-
/O.CON.KRLX.WC.Y.0001.070204T0500Z-070204T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
117 PM EST SAT FEB 3 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

AN ARCTIC COLD FRONT WILL PASS THROUGH THE AREA LATE TODAY.
BEHIND THE FRONT TONIGHT...WINDS WILL SHIFT OUT OF THE WEST AT
10 TO 20 MPH...WITH GUSTS TO 30 MPH. AS ARCTIC AIR MOVES OVER THE
REGION TONIGHT...WIND CHILLS WILL DROP INTO THE 10 TO 20 DEGREES
BELOW ZERO RANGE AFTER MIDNIGHT...WITH THE COLDEST READINGS AT
HIGHER ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 040147
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
847 PM EST SAT FEB 3 2007

OHZ066-067-075-076-084-WVZ037-038-046-047-041000-
/O.CON.KRLX.WC.Y.0001.070204T0500Z-070204T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
847 PM EST SAT FEB 3 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY...

ARCTIC AIR WILL CONTINUE MOVING INTO THE REGION TONIGHT. WEST TO
NORTHWEST WINDS OF 10 TO 20 MPH WILL ALLOW WIND CHILLS TO DROP
TO 10 TO 20 DEGREES BELOW ZERO AFTER MIDNIGHT. IN THE
MOUNTAINS...THE COLDEST READINGS WILL BE AT THE HIGHEST ELEVATIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 040922
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
422 AM EST SUN FEB 4 2007

OHZ066-067-075-076-084-WVZ037-038-046-047-041700-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-070204T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...MARLINTON...ELKINS
422 AM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

AN ARCTIC AIR MASS...WITH BRISK WINDS OF 10 TO 20 MPH...WILL
PRODUCE WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO DURING THE
MORNING HOURS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MDP
000 
WWUS41 KRLX 041711
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1211 PM EST SUN FEB 4 2007

WVZ037-038-046-047-041815-
/O.EXP.KRLX.WC.Y.0001.000000T0000Z-070204T1700Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1211 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 

WIND CHILLS CONTINUE TO RUN IN THE 5 ABOVE ZERO TO 5 BELOW ZERO
RANGE ACROSS THE REGION THIS AFTERNOON AS TEMPERATURES REMAIN IN
THE TEENS. WHILE THESE CONDITIONS ARE ABOVE ADVISORY
LEVELS...PRECAUTIONS SHOULD CONTINUE TO BE TAKEN TO PROTECT
AGAINST FROST BITE AND HYPOTHERMIA...SUCH AS WEARING HATS AND
GLOVES AND HAVING LAYERED CLOTHING ON IF YOU MUST VENTURE
OUTDOORS.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE WEATHER
SITUATION. TEMPERATURES ARE EXPECTED TO FALL TO NEAR 0 OVERNIGHT.
EVEN LIGHT WINDS OF 5 TO 10 MPH COULD LEAD TO WIND CHILLS REACHING
10 DEGREES BELOW ZERO. THUS ANOTHER WIND CHILL ADVISORY MAY BE
ISSUED FOR TONIGHT INTO THE DAY ON MONDAY.

$$

OHZ066-067-075-076-084-050115-
/O.EXT.KRLX.WC.Y.0001.000000T0000Z-070205T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN
1211 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 12 PM EST MONDAY...

THE WIND CHILL ADVISORY CONTINUES UNTIL 12 PM EST MONDAY. 

WITH ARCTIC AIR NOW IN PLACE...BRISK WINDS OF 10 TO 20 MPH
COMBINED WITH TEMPERATURES AROUND 10 TO 15 DEGREES...WILL PRODUCE
WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO DURING THE
AFTERNOON HOURS.

LATER TONIGHT...DESPITE THE WEAKENING WINDS...DOWN TO AROUND 10
MPH...TEMPERATURES ARE ALSO FORECAST TO FALL TO NEAR 0. THIS WILL
CONTINUE TO PRODUCE WIND CHILLS FROM AROUND 10 BELOW ZERO TO AS
MUCH AS 20 BELOW ZERO. THEREFORE...THE NATIONAL WEATHER SERVICE
HAS EXTENDED THE WIND CHILL ADVISORY THROUGH NOON ON MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 042021
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EST SUN FEB 4 2007

WVZ032-038>040-046-047-050430-
/O.EXB.KRLX.WC.Y.0001.070205T0500Z-070205T1700Z/
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
321 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST MONDAY. 

LATER TONIGHT AND DURING THE FIRST PART OF MONDAY...WINDS FROM 10 TO 15
MPH...WITH TEMPERATURES IN THE SINGLE DIGITS...WILL PRODUCE WIND
CHILLS FROM AROUND 10 BELOW ZERO TO AS MUCH AS 20 BELOW ZERO.
THEREFORE...THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND CHILL
ADVISORY UNTIL NOON MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

OHZ066-067-075-076-084-050430-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-070205T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN
321 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. 

WITH ARCTIC AIR NOW IN PLACE...BRISK WINDS OF 10 TO 25 MPH COMBINED
WITH TEMPERATURES AROUND 5 TO 15 DEGREES...WILL PRODUCE WIND CHILL
VALUES OF 5 TO 15 DEGREES BELOW ZERO DURING THE OVERNIGHT AND
THROUGH NOON MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 050247
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EST SUN FEB 4 2007

OHZ066-067-075-076-084-051100-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-070205T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN
947 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

WITH ARCTIC AIR NOW IN PLACE...BRISK WINDS OF 10 TO 20 MPH
COMBINED WITH TEMPERATURES AROUND 5 TO 15 DEGREES...WILL PRODUCE
WIND CHILL VALUES OF 5 TO 15 DEGREES BELOW ZERO THROUGH NOON
MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

WVZ032-038>040-046-047-051100-
/O.CON.KRLX.WC.Y.0001.070205T0500Z-070205T1700Z/
TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
947 PM EST SUN FEB 4 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY...

WITH ARCTIC AIR NOW IN PLACE...BRISK WINDS OF 10 TO 20 MPH
COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS...WILL PRODUCE
WIND CHILLS FROM AROUND 10 BELOW ZERO TO AS MUCH AS 20 BELOW ZERO
THROUGH NOON ON MONDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KRLX 050942
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
442 AM EST MON FEB 5 2007

OHZ083-085-WVZ009>011-019-020-030-031-035>037-051700-
/O.EXA.KRLX.WC.Y.0001.000000T0000Z-070205T1700Z/
JACKSON OH-MEIGS-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-
HARRISON-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...
PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...
BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
442 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

A VERY COLD ARCTIC AIR MASS...AND NORTHWEST TO WEST WINDS OF 10
TO 15 MPH...WILL OFTEN PRODUCE WIND CHILLS OF 10 TO 20 DEGREES
BELOW ZERO THROUGH THE MORNING HOURS TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

OHZ066-067-075-076-084-WVZ032-038>040-046-047-051700-
/O.CON.KRLX.WC.Y.0001.000000T0000Z-070205T1700Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...GRAFTON...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS
442 AM EST MON FEB 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A VERY COLD ARCTIC AIR MASS...AND NORTHWEST TO WEST WINDS OF 10
TO 15 MPH...WILL OFTEN PRODUCE WIND CHILLS OF 10 TO 20 DEGREES
BELOW ZERO THROUGH THE MORNING HOURS TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

MDP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 4:48 AM EST, 24 minutes earlier.

Area forecast discussion, Feb 3, 4:48 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
448 AM EST SAT FEB 3 2007

.SHORT TERM /REST OF TODAY THROUGH SATURDAY NIGHT/...

ARCTIC FRONT SET TO MOVE THROUGH THIS AFTERNOON AND EVENING.
MOISTURE WILL BE VERY LIMITED WITH THE FRONT...WITH UPSTREAM
DEWPOINTS IN THE SINGLE DIGITS OR BELOW ZERO. DEWPOINTS FOR MET AND
MAV GUIDANCE ARE ALREADY AS MANY AS 10 TO 15 DEGREES TOO HIGH. FOR
THE LOWLANDS...I EXPECT MAINLY JUST FLURRIES...AND THUS KEPT CHANCES
FOR MEASURABLE PRECIPITATION LOW. WINDS WILL VEER FROM SOUTHWEST TO
WEST BEHIND THE FRONT...AND WILL ALSO QUICKLY BECOME ANTICYCLONIC
OVERNIGHT /AHEAD OF YET ANOTHER FRONT THAT WILL COME THROUGH
SUNDAY/...THUS EVEN UPSLOPE SNOW SHOULD BE LIMITED. I EXPECT ONLY AN
INCH TO TWO AT MOST FOR THE WEST VIRGINIA MOUNTAINS.

THE OTHER IMMEDIATE IMPACT OF THIS SYSTEM...WILL BE WIND CHILLS
BEING SENT DOWN INTO THE SINGLE DIGITS TO EVEN BELOW ZERO AFTER
MIDNIGHT TONIGHT FOR MUCH OF THE CWA. EXPECT WIND CHILL ADVISORY
CRITERIA OVERNIGHT THROUGH SUNDAY MORNING FOR POCAHONTAS AND
RANDOLPH COUNTIES /ESPECIALLY HIGHER TERRAIN/...AND ADVISORY IS
BEING ISSUED WITH THIS PACKAGE. A COUPLE SOUTHEAST OHIO COUNTIES
WILL BE MARGINAL...AND MAY HAVE TO BE LATER ADDED TO THE ADVISORY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

MODELS SHOW THE WELL BELOW NORMAL TEMPERATURES CONTINUING THROUGH
MUCH OF NEXT WEEK...WITH A MODERATING TREND TOWARD THE END OF THE WEEK
AS THE UPPER FLOW VEERS MORE TO THE WEST. NEVERTHELESS..STILL BELOW
NORMAL THROUGH THE ENTIRE WEEK. WITH THE NORTHERN STREAM FLOW
DOMINATING OUT OF THE ARCTIC REGIONS...NO BIG STORMS ARE FORECAST...
BUT A SERIES OF REINFORCING SHOTS OF ARCTIC AIR WILL INVADE THE
REGION THROUGH EARLY NEXT WEEK. LOOKS LIKE THE BRUNT OF ARCTIC AIR
WILL ARRIVE MONDAY THROUGH TUESDAY...WITH SOME OF THE COLDEST
AIR IN RECENT YEARS. RECORD LOW TEMPERATURES EARLY NEXT WEEK ARE
STILL IN QUESTION...ESPECIALLY IF SOME CLOUDS AND FLURRIES LINGER IN
THE ARCTIC AIR MASS. SPEAKING OF PRECIP...OTHER THAN FLURRIES FROM
TIME TO TIME IN THE ARCTIC AIR MASSES...THE BEST CHANCE FOR SNOW
SHOWERS WILL BE SUNDAY NIGHT AND MONDAY IN THE MOUNTAINS. A CLIPPER
TYPE SYSTEM WILL BRING A BETTER CHANCE OF LIGHT SNOW TOWARD THE END
OF THE WEEK ALONG WITH THE MODERATING TREND.

.PREV DISCUSSION...
/ISSUED 1252 AM EST SAT FEB 3 2007/

AVIATION /06Z-06Z/...

UPSLOPE SNOW SHOWERS WILL WRAP UP FOR THE MOUNTAIN TERMINALS
DURING THE NEXT COUPLE HOURS OR SO...THANKS TO A COMBINATION OF
VERY DRY SURFACE AIR WORKING IN...AND WINDS BEGINNING TO VEER
MORE SOUTHWESTERLY AHEAD OF OUR NEXT COLD FRONT. THAT FRONT IS
POISED TO SWEEP NW TO SE AFTER 18Z TODAY. TAFS SHOW TERMINALS
GOING BACK INTO MVFR LATE AFTERNOON INTO EVENING BEHIND THE
FRONT...HOWEVER...IT SHOULD BE NOTED THAT ANY SITE COULD SLIP INTO
IFR OR WORSE FOR SHORT PERIODS OF TIME IF BRIEFLY CAUGHT UNDER A
HEAVIER SNOW SHOWER WITH THE FRONT. DRY AND VERY COLD AIR MASS
WILL BEGIN TO MOVE IN THIS EVENING...SHUTTING DOWN LOWLAND SNOW
SHOWERS.

PREV DISCUSSION...
/ISSUED 726 PM EST FRI FEB 2 2007/

SHORT TERM /REST OF TONIGHT/...

DRIER AIR CAUSING CLOUDS TO CLEAR A BIT QUICKER ON THE WESTERN EDGE
OF THE FORECAST AREA. HOWEVER...AIR IS COLD ENOUGH THAT SNOW IS
BEING GENERATED VERY CLOSE TO THE CLEARING LINE. WILL UPDATE THE
FORECAST IN THESE AREAS.

AVIATION /00Z-24Z/...

CLOUDS WILL BE CLEARING FROM THE WEST OVERNIGHT WITH SNOW SHOWERS
ENDING. ARCTIC FRONT WILL ARRIVE ON SATURDAY...BRINGING MORE CLOUDS
AND SNOW SHOWERS.

PREV DISCUSSION...
/ISSUED 146 PM EST FRI FEB 2 2007/

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

USING THE NAM SOLUTION...HIGH PRESSURE REPRESENTING CENTER OF ONE OF
COLDEST AIR MASSES TO HIT THIS AREA IN SOME TIME...BUILDS IN
MONDAY NIGHT.  UPSLOPE FLOW AND ASSOCIATED SHOWERS OF FLUFFY SNOW
GRADUALLY DIMINISH OVERNIGHT.  WITH RADIATIVE CONDITIONS...LOWS AT
LEAST AS LOW AS THE LATEST MEX NUMBERS SEEM MOST REASONABLE.

CURRENT RUN OF THE GFS SHOWS OVERUNNING EVENT TUESDAY.  THIS WAS
SUMMARILY DISCARDED BY HPC...WHICH MAKES SENSE IN LIGHT OF LACK OF
CONTINUITY WITH THIS MODEL PAST SEVERAL RUNS.  OTHER MODELS LIKE THE
ECMWF AND EVEN THE NAM THROUGH 84 HOURS DO NOT SUGGEST THIS.

OTHERWISE ACCEPTED HPC THROUGH DAY 7 WITH COLD...DRY PATTERN IN
PLACE.  MAXT FROM ECMWF (LOCAL INIT) FIT A LITTLE BIT BETTER WITH
NUMBERS IN LINE WITH HPC BUT WITH A BETTER PATTERN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY
     FOR WVZ046-047.

OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...MDP
LONG TERM...JMV
Hazardous weather outlook, Feb 2, 5:20 PM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
520 PM EST FRI FEB 2 2007

WVZ035>040-046-047-032230-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
520 PM EST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BITTERLY COLD AIRMASS IS SLATED TO ARRIVE THIS WEEKEND AND EARLY
NEXT WEEK. THE COMBINATION OF THIS COLD AIR AND GUSTY WEST TO
NORTHWEST COULD LEAD TO WIND CHILL VALUES OF 10 BELOW ZERO OR
LOWER...MAINLY EACH NIGHT...SUNDAY NIGHT THROUGH TUESDAY NIGHT. THIS
COULD LEAD TO WIND CHILL ADVISORIES BEING ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>011-013>020-024>034-
032230-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON-
BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-
520 PM EST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ066-067-075-076-083>085-032230-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
520 PM EST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A BITTERLY COLD AIRMASS IS SLATED TO ARRIVE THIS WEEKEND AND EARLY
NEXT WEEK. THE COMBINATION OF THIS COLD AIR AND GUSTY WEST TO
NORTHWEST COULD LEAD TO WIND CHILL VALUES OF 10 BELOW ZERO OR
LOWER...MAINLY EACH NIGHT...SUNDAY NIGHT AND MONDAY NIGHT. THIS
COULD LEAD TO WIND CHILL ADVISORIES BEING ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in West Virginia, 2007Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.